MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION GLADIATOR ELITE; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24686
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/03/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The target lesion was located in the mildly tortuous artery.A 8.0 x80, 75cm gladiator elite balloon catheter was advanced for dilation.However, during inflation, the balloon failed to inflate.After removal, it was noticed that the balloon was slightly leaking, and upon further inspection, a pinhole was noted.The procedure was completed and there were no patient complications reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: gladiator elite 8.0 x80, 75cm, was received for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The returned device was attached to an encore inflation unit and positive pressure was applied, the balloon was inflated to its rate of burst pressure of 20 atmospheres for 30 seconds using digital timer: g24610, without issue.A vacuum was then applied.The inflation device was verified at 20 atmospheres, before and after use with calibrated pressure gauge g19252.This inflation to rate of burst pressure of 20 atmospheres was repeated three times with no leaks or drop in pressure noted.No issues were identified with balloon inflation or the balloon material.The rated burst pressure for this device is 20 atmospheres.No issues were noted with the tip section of the device.A visual examination found no issue with the markerbands.A visual and tactile examination found that the shaft was free from kinks or damage.This concludes the product analysis.
 
Event or Problem Description

Brand Name
GLADIATOR ELITE
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key16370804
Report Number2124215-2023-06030
Device Sequence Number17829719
Product Code LIT
UDI-Device Identifier08714729809913
UDI-Public08714729809913
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K132810
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/13/2025
Device Model Number24686
Device Catalogue Number24686
Device Lot Number0030144129
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/03/2023
Supplement Date Received by Manufacturer03/14/2023
Initial Report FDA Received Date02/14/2023
Supplement Report FDA Received Date03/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown